Jump to content

From hypo to hypertensive?


Recommended Posts

I have another thread about recent relapse and panic attacks but now I need advice about my blood pressure.  I have been a 90/60 person my entire life and since diagnosis seven years ago have been drinking two liters of salt water every day.  But lately my pressures spiked to 160/130 with the two recent panic attacks.  They are around 120/80 at rest, which is still high for me.  Now I am just sitting calmly and pressure is spiked again.  Is it possible I just don't need the salt anymore?  Anybody else experience this? I cannot figure out what is going on.

I should add that I had been taking been taking Buspar which another member said was a vasoconstrictor, which I didn't know.  So I am stopping that as well and will see how that goes.

Link to post
Share on other sites

Hi Songcanary. This happened to me too. I was on Northera to increase my BP and things were going well for 10 months, but then I started having spikes for no reason and I don't have anxiety. It is almost like the master control is broken. It used to just be stuck on low and I thought that was bad, but this BP teeter totter is worse. I'm off the Northera now and the difference between the numbers in my BP is only 20. I don't know what that means yet, but I think it is supposed to be closer to 40. I don't have any wisdom to pass along. I can only commiserate. At this time they are thinking it may just be the disease progression, but the jury is still out on that. 

I hope they figure it out quickly for you. I know it is frustrating. 

Kim

Link to post
Share on other sites

My bp can roller coaster as well. I'm 90/60 without Florinef, but with it I'm in the 130-40's over 80-90. My bp will spike much higher than this at certain times, like Kim said the master control is broken. Things that normally raise it a little will really spike it, like stress, exercise or new meds I'm trying for the first time. I've been in the ER several times for a hypertensive crisis from meds that don't even usually affect bp. I have to take an IV steroid at my Ivig infusions, and the first time I took it at half the starting dose, it still spiked my bp 20 points! It took 3 months to work to the normal dose. I've tried lowering the Florinef dose, but I started passing out again so I had to go back to the regular dose. 

My cardio said it's common in pots for bp to swing back and forth, it's not always consistent for everyone. It still doesn't make it easier to deal with. Hopefully you figure out some answers!

Link to post
Share on other sites

Without the salt water and Buspar, my blood pressure steadily decreased yesterday right back to normal.  And this morning it is good, too. So the question remains, was it the Buspar or the salt water?  Well, I keep a log of pressures that goes back years and I can see that it started to rise when I started the drug.  It never got into the danger zone so I didn't think much of it until this recent series of events.  Btw, I had also been having blurry vision and a very mild headache with the latest dose increase.  So, duh!  I would say to anyone taking Buspar to watch for hypertension.  It is not a listed side effect but there are a few patient reviews who mentioned it so it has happened to others.

 

 

 

Link to post
Share on other sites

I had high BP with florinef.  I also found it very hard to go off florinef.  I had a total crash when I went off it.  But my BP kept going up. After reading some posts on this forum I figured out that I should tapered my dose very slowly, 1/8 pill at a time. That did not trigger a relapse.

On 3/31/2017 at 7:58 AM, Clb75 said:

My bp can roller coaster as well. I'm 90/60 without Florinef, but with it I'm in the 130-40's over 80-90. My bp will spike much higher than this at certain times, like Kim said the master control is broken. Things that normally raise it a little will really spike it, like stress, exercise or new meds I'm trying for the first time. I've been in the ER several times for a hypertensive crisis from meds that don't even usually affect bp. I have to take an IV steroid at my Ivig infusions, and the first time I took it at half the starting dose, it still spiked my bp 20 points! It took 3 months to work to the normal dose. I've tried lowering the Florinef dose, but I started passing out again so I had to go back to the regular dose. 

My cardio said it's common in pots for bp to swing back and forth, it's not always consistent for everyone. It still doesn't make it easier to deal with. Hopefully you figure out some answers!

 

Link to post
Share on other sites

I guess Florinef can do that. I used to take 2 pills a day then had to go to one because my bp kept climbing too. When I tried to cut it to half a pill, it got low again and I passed out so I had to go back to a full pill. A very fine line! 

 

 

 

 

 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...